Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 49, NWS Kansas City, MO

April 25, 20084 counties in Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 25, 2008, 3:43 AM CDT for 4 counties in Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2008, 3:43 AM CDT (08:43 UTC)
Expired
Apr 25, 2008, 4:30 AM CDT
In force
47 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Andrew County, MO, Gentry County, MO, Holt County, MO, Nodaway County, MO

The radar

The Pleasant Hill radar (KEAX), 157 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 12:07 AM CDTSevere Thunderstorm WatchSPC7 hr
Apr 25, 1:13 AM CDTTornado WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 956 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
956 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 250844
SVREAX
MOC003-075-087-147-250930-
/O.NEW.KEAX.SV.W.0049.080425T0843Z-080425T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
343 AM CDT FRI APR 25 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ANDREW COUNTY IN NORTHWEST MISSOURI
  EXTREME WESTERN GENTRY COUNTY IN NORTHWEST MISSOURI
  EASTERN HOLT COUNTY IN NORTHWEST MISSOURI
  SOUTHERN NODAWAY COUNTY IN NORTHWEST MISSOURI

* UNTIL 430 AM CDT

* AT 341 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MAITLAND...OR 9 MILES EAST OF MOUND CITY...AND MOVING EAST AT 42
  MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
  HOLT...NORTHERN ANDREW...SOUTHERN NODAWAY AND WESTERN GENTRY
  COUNTIES...INCLUDING THE TOWNS OF ARKOE...BARNARD...GUILFORD...
  CONCEPTION JUNCTION...CONCEPTION AND CLYDE.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY MORNING FOR
NORTHEAST KANSAS AND NORTHWEST MISSOURI.

LAT...LON 4038 9460 4005 9459 4005 9462 4004 9462
      4000 9462 3995 9510 4032 9512 4040 9462
TIME...MOT...LOC 0843Z 265DEG 36KT 4018 9504

$$

DUX
3 follow-up statements
000
WWUS53 KEAX 250858
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
358 AM CDT FRI APR 25 2008

MOC003-075-087-147-250930-
/O.CON.KEAX.SV.W.0049.000000T0000Z-080425T0930Z/
ANDREW MO-HOLT MO-GENTRY MO-NODAWAY MO-
358 AM CDT FRI APR 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
NODAWAY...WESTERN GENTRY...EASTERN HOLT AND NORTHERN ANDREW COUNTIES
UNTIL 430 AM CDT...

AT 355 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 11 MILES EAST OF MAITLAND...OR 12 MILES SOUTH OF MARYVILLE...
MOVING EAST AT 41 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
HOLT...NORTHERN ANDREW...SOUTHERN NODAWAY AND WESTERN GENTRY
COUNTIES...INCLUDING THE TOWNS OF GUILFORD AND CONCEPTION.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT 
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE 
IN PLEASANT HILL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY
MORNING FOR NORTHWESTERN MISSOURI. A TORNADO WATCH ALSO REMAINS IN
EFFECT UNTIL 700 AM CDT FRIDAY MORNING FOR NORTHEAST KANSAS AND
NORTHWEST MISSOURI.

LAT...LON 4038 9460 4005 9459 4005 9462 4004 9462
      4000 9462 3995 9510 4032 9507 4040 9462
TIME...MOT...LOC 0858Z 266DEG 36KT 4018 9484

$$

DUX
000 
WWUS53 KEAX 250914
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
414 AM CDT FRI APR 25 2008

MOC087-250924-
/O.CAN.KEAX.SV.W.0049.000000T0000Z-080425T0930Z/
HOLT MO-
414 AM CDT FRI APR 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HOLT COUNTY IS
CANCELLED...

AT 410 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKEN AND MOVED OUT 
OF THE AREA AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY
MORNING FOR NORTHWESTERN MISSOURI. A TORNADO WATCH ALSO REMAINS IN
EFFECT UNTIL 700 AM CDT FRIDAY MORNING FOR NORTHEAST KANSAS AND
NORTHWEST MISSOURI.

LAT...LON 4038 9460 4005 9459 4005 9462 4000 9462
      3998 9472 3999 9476 3997 9479 3997 9493
      4036 9486 4040 9462
TIME...MOT...LOC 0914Z 266DEG 36KT 4018 9462

$$

MOC003-075-147-250930-
/O.CON.KEAX.SV.W.0049.000000T0000Z-080425T0930Z/
ANDREW MO-GENTRY MO-NODAWAY MO-
414 AM CDT FRI APR 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
NODAWAY...WESTERN GENTRY AND NORTHERN ANDREW COUNTIES UNTIL 430 AM
CDT...

AT 410 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 8 MILES WEST OF STANBERRY...MOVING EAST AT 40 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
ANDREW...SOUTHEASTERN NODAWAY AND WESTERN GENTRY COUNTIES.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY
MORNING FOR NORTHWESTERN MISSOURI. A TORNADO WATCH ALSO REMAINS IN
EFFECT UNTIL 700 AM CDT FRIDAY MORNING FOR NORTHEAST KANSAS AND
NORTHWEST MISSOURI.

LAT...LON 4038 9460 4005 9459 4005 9462 4000 9462
      3998 9472 3999 9476 3997 9479 3997 9493
      4036 9486 4040 9462
TIME...MOT...LOC 0914Z 266DEG 36KT 4018 9462

$$

DUX
000 
WWUS53 KEAX 250932
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
430 AM CDT FRI APR 25 2008

MOC003-075-147-250940-
/O.EXP.KEAX.SV.W.0049.000000T0000Z-080425T0930Z/
ANDREW MO-GENTRY MO-NODAWAY MO-
430 AM CDT FRI APR 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NODAWAY...WESTERN
GENTRY AND NORTHERN ANDREW COUNTIES HAS BEEN ALLOWED TO EXPIRE...

AT 425 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED INTO CENTRAL 
GENTRY AND NORTHERN DEKALB COUNTIES. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR NODAWAY AND ANDREW 
COUNTIES UNTIL 700 AM CDT FRIDAY MORNING. A TORNADO WATCH ALSO 
REMAINS IN EFFECT FOR GENTRY COUNTY UNTIL 700 AM CDT FRIDAY MORNING 
FOR NORTHEAST KANSAS AND NORTHWEST MISSOURI. ADDITIONAL 
THUNDERSTORMS ARE EXPECTED FOR THE NEXT SEVERAL HOURS...WITH THE 
GREATEST THREAT FOR ADDITIONAL SEVERE WEATHER AND STRONG WIND GUSTS 
OVER ANDREW AND GENTRY COUNTIES.

LAT...LON 4038 9460 4005 9459 4005 9462 4000 9462
      3998 9472 3999 9476 3997 9479 3997 9493
      4036 9486 4040 9462
TIME...MOT...LOC 0914Z 266DEG 36KT 4018 9462

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:16 AM CDT, 27 minutes earlier.

Area forecast discussion, Apr 25, 3:16 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
316 AM CDT FRI APR 25 2008

.DISCUSSION...
YET ANOTHER BUSY NIGHT...WITH SEVERE STORMS MOVING THROUGH
NORTHWESTERN PORTIONS OF THE CWFA.  THESE STORMS ARE STARTING TO
ADVANCE AHEAD OF THE COLD FRONT THAT IS SITUATED FROM THE NORTHWEST
CORNER OF MISSOURI...BACK TO THE SOUTHWEST TO A SURFACE LOW IN
CENTRAL KANSAS. PRESSURE FALLS SHOW THIS LOW WILL BE ADVANCING TO
THE NORTHEAST TOWARD THE KSTJ AREA. SHOULD BE IN THAT AREA BY 12Z.
CURRENT STORMS WILL REMAIN ORGANIZED WITH THE SOUTHWEST LLJ
CONTINUING TO SUPPORT THEM.  THUS THINK BY 12Z...EXTREME NORTHWEST
CORNER OF MISSOURI MAY BE COMING OUT FROM UNDER THE THREAT OF
STORMS...BUT THE REST OF THE CWFA WILL HAVE A GOOD CHANCE OF STORMS
THROUGH THE MORNING HOURS. WITH THIS SURFACE WAVE COMING INTO THE
REGION AND APPROACHING UPPER TROUGH...INCREASING SHEAR WILL ALSO
CONTRIBUTE KEEPING THE SEVERE POTENTIAL WITH THESE STORMS GOING.

FRONT SHOULD ADVANCE EAST OF THE FORECAST AREA BY EARLY AFTERNOON AS
THE UPPER SHORT WAVE TROUGH MOVES INTO KANSAS. MUCH COLDER AIR WILL
BE FEEDING IN BEHIND THE FRONT...SO WILL BE A DAY WHERE MAX
TEMPERATURES WILL BE REACHED EARLY ON...BEFORE THE FRONT MOVES
THROUGH.  RAINFALL WITH THESE STORMS WILL BE INTENSE...BUT NOT
PLANNING ON ANOTHER FLOOD WATCH AS STORMS SHOULD BE MOVING AT A
PRETTY GOOD CLIP. MAY SEE SOME LOCALIZED FLOODING PROBLEMS WITH THE
SATURATED GROUND AND HEAVY RAINFALL FROM THE STORMS...BUT STORMS
SHOULD BE MOVING FAST ENOUGH TO PRECLUDE A WIDESPREAD FLOODING
THREAT SO WILL NOT GO WITH ANY FLOOD WATCH TODAY.

COLDER AIR WILL CONTINUE TO SPILL IN TONIGHT. NOT TOTALLY OUT OF THE
QUESTION SOME LIGHT PRECIPITATION COULD WRAP AROUND THE EXITING
STORM SYSTEM AND AFFECT NORTHERN MISSOURI TONIGHT BUT WILL GO DRY
FOR NOW.

A SECOND SHORT WAVE MOVING OUT OF WESTERN CANADA WILL BE DROPPING
INTO THE MEAN TROUGH POSITION ACROSS THE CENTRAL PART OF THE COUNTRY
OVER THE WEEKEND. THIS SHORT WAVE WILL BRING THE CHANCE OF RAIN TO
THE FORECAST AREA SATURDAY NIGHT...BUT MOISTURE WILL BE LIMITED WITH
THIS WAVE AS GULF WILL BE PRETTY MUCH CUT OFF.  CYCLONIC CURVATURE
SITTING ACROSS THE AREA ON SUNDAY MAY PRODUCE SHOWERS IN THE
FORECAST AREA ON SUNDAY...WITH THE MOST LIKELY AREA FOR THIS TO
OCCUR IN NORTHEAST PORTIONS OF THE CWFA.  THIS SECONDARY WAVE WILL
REINFORCE THE COLD AIR ACROSS THE REGION FOR SUNDAY. WILL NOT GO
WITH ANY FREEZING TEMPERATURES AT THIS POINT FOR MONDAY
MORNING...BUT WOULD NOT BE SURPRISED TO SEE READINGS NEAR THE
FREEZING MARK ALONG THE IOWA BORDER.

PC

&&

.PREV DISCUSSION...
...MESOSCALE DISCUSSION...
/120 AM CDT FRI APR 25 2008/
INCREASING SSWLY LOW LEVEL JET NOW IN EXCESS OF 70KTS IS FEEDING IN
RICH MOISTURE LADEN AND UNSTABLE AIR INTO COMPLEX OF STRONG TO
SEVERE THUNDERSTORMS OVER NORTH CENTRAL/NORTHEAST KS/SOUTHEASTERN
NE. SMALL BOW ECHO STRUCTURES VISIBLE ON RADAR BULGING EASTWARD ON
NOSE OF LOW LEVEL JET INCREASING THE LIKELIHOOD OF DAMAGING WINDS.
IN ADDITION ROTATING AND SLIGHTLY ELEVATED STORMS WITH STRONG
UPDRAFTS SENDING 50DBZ ECHOES IN EXCESS OF 30K FEET WILL BE
SUFFICIENT TO PRODUCE LARGE HAIL IN EXCESS OF 1 INCH IN DIAMETER.
SEVERE THREAT LIKELY TO CONTINUE THROUGH THE NIGHT.

MJ

&&

.AVIATION...
FOR THE 06Z TAFS...VFR CEILINGS WILL PREVAIL THROUGH THE EARLY
MORNING HOURS BEFORE MVFR CEILINGS PUSH IN FROM EASTERN KS. ISOLATED
CONVECTION POSSIBLE AT STJ UNTIL THE COLD FRONT AND ITS ASSOCIATED
SHOWERS AND THUNDERSTORMS ARRIVE AROUND 10Z. MCI AND MKC SHOULD STAY
DRY UNTIL AROUND 11Z WHEN THE COLD FRONT ARRIVES. THE CONVECTIVE
SQUALL LINE IS MORE LIKELY TO BE A BROKEN THAN SOLID LINE WITH A
HIGHER PROBABILITY OF OCCURRENCE AT STJ. GUSTY SOUTH WINDS WILL VEER
TO THE SOUTHWEST FOR A FEW HOURS AFTER FRONTAL PASSAGE WITH BROKEN
MVFR CEILINGS AS DRIER AIR AND SUBSIDENCE SPREAD ACROSS THE REGION.
MAY BE ENOUGH DRY AIR ENTRAINED TO SCATTER OUT CLOUDS ALL TOGETHER.
HOWEVER...THIS SHOULD BE SHORTLIVED AS WINDS VEER TO THE
WEST-NORTHWEST AND INCREASE AS COLD AIR ADVECTION BRINGS IN A DECK
OF VFR CLOUD COVER. BY LATE TOMORROW EVENING EXPECT THE CLOUDS TO
CLEAR COMPLETELY AS THE WRAP AROUND CLOUD COVER EXITS EAST.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Apr 24, 1:01 PM CDT, 14 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
101 PM CDT THU APR 24 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-251100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
101 PM CDT THU APR 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 A STRENGTHENING LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL
 DEVELOP ACROSS KANSAS AND LIFT TOWARD FAR NORTHWEST MISSOURI AND
 ADJACENT NORTHEAST KANSAS BY DAYBREAK FRIDAY. THUNDERSTORMS COULD
 IMPACT AREAS NORTH AND WEST OF A ST. JOSEPH TO BETHANY LINE AFTER
 2 AM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

 A STRENGTHENING COLD FRONT AND DRY LINE WILL MOVE EAST ACROSS
 MISSOURI ON FRIDAY. WITH A WARM AND HUMID AIRMASS IN PLACE AHEAD
 OF THIS FRONT...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED
 TO DEVELOP ACROSS THE REGION. DEPENDING ON THE TIMING OF THIS
 FRONT...THE COMBINATION OF INSTABILITY AND SHEAR WILL BECOME
 INCREASINGLY FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT...
 INCLUDING SUPERCELLS WITH A THREAT FOR LARGE HAIL AND DAMAGING WIND
 GUSTS. AT THIS TIME...THE GREATEST THREAT FOR THUNDERSTORMS AND
 SEVERE WEATHER APPEARS TO BE EAST OF THE INTERSTATE 35
 CORRIDOR...INCREASING ACROSS CENTRAL AND NORTHEAST MISSOURI INTO
 THE EARLY AFTERNOON HOURS. DUE TO THE FAST STORM MOTION...
 WIDESPREAD HEAVY RAINFALL AND FLOODING IS NOT EXPECTED.

 ON SATURDAY NIGHT AND INTO SUNDAY...ANOTHER COLD FRONT WILL BE
 SWINGING THROUGH THE REGION. AT THIS TIME...IT IS TOO SOON TO TELL
 IF THERE WILL BE ANY SEVERE POTENTIAL WITH THIS SYSTEM. COLDER AIR
 IS EXPECTED BEHIND THIS COLD FRONT WITH A POTENTIAL FOR A FROST BY
 MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT IN NORTHEAST KANSAS
 AND NORTHWEST MISSOURI. SPOTTERS MAY ALSO BE NEEDED DURING THE DAY
 ON FRIDAY AS THE COLD FRONT MOVES TO THE EAST ACROSS MISSOURI. ALSO
 SPOTTERS ARE ENCOURAGED TO CALL IN RAINFALL AMOUNTS AND ANY
 OBSERVED FLOODING.

BOOKBINDER

In the hours before

Local storm report, Apr 25, 1:51 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
151 AM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     HAIL             ROCKPORT                40.42N 95.52W
04/25/2008  E0.75 INCH       ATCHISON           MO   PUBLIC

&&

MJ
Local storm report, Apr 25, 2:01 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
201 AM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 AM     HAIL             TARKIO                  40.44N 95.38W
04/25/2008  E0.75 INCH       ATCHISON           MO   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL

&&

MJ
Local storm report, Apr 25, 2:30 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
230 AM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     HAIL             3 W WESTBORO            40.54N 95.38W
04/25/2008  E0.88 INCH       ATCHISON           MO   EMERGENCY MNGR

            50 MPH WINDS

&&

MJ
Special weather statement, Apr 25, 2:44 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
244 AM CDT FRI APR 25 2008

MOZ003-250830-
WORTH-
244 AM CDT FRI APR 25 2008

...SIGNIFICANT WEATHER ALERT FOR WORTH COUNTY UNTIL 330 AM CDT...

AT 241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
HOPKINS TO 8 MILES SOUTHEAST OF HOPKINS TO RAVENWOOD...MOVING EAST AT
37 MPH.

THESE STORMS WILL BE NEAR...
  GRANT CITY BY 305 AM CDT.

THE TOWNS OF SHERIDAN...WORTH...DENVER AND ALLENDALE ARE ALSO IN THE
PATH OF THESE STORMS.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

DUX
Local storm report, Apr 25, 2:48 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
248 AM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     TSTM WND DMG     MARYVILLE               40.34N 94.87W
04/25/2008                   NODAWAY            MO   LAW ENFORCEMENT

            ROOF OFF HOME...SHED BLOWN OVER

&&

MJ
Special weather statement, Apr 25, 3:11 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
311 AM CDT FRI APR 25 2008

MOZ001-002-250900-
ATCHISON-NODAWAY-
311 AM CDT FRI APR 25 2008

...SIGNIFICANT WEATHER ALERT FOR ATCHISON AND NORTHWESTERN NODAWAY
COUNTIES UNTIL 400 AM CDT...

AT 307 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROCKPORT...OR NEAR TARKIO...MOVING EAST AT
50 MPH.

PEOPLE IN ATCHISON AND NODAWAY COUNTIES...INCLUDING THE CITIES OF
TARKIO AND BURLINGTON JUNCTION...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

DUX

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:34 PM CDTRiver Flood WarningEAXCooper7 hr
Apr 25, 1:09 AM CDTSevere Thunderstorm WarningEAXAtchison36 min
Apr 25, 1:45 AM CDTSevere Thunderstorm WarningEAXAtchison, Nodaway30 min
Apr 25, 2:14 AM CDTSevere Thunderstorm WarningEAXNodaway46 min
Apr 25, 3:06 AM CDTSevere Thunderstorm WarningEAXAndrew, Atchison, Holt, Nodaway39 min
Apr 25, 4:31 AM CDTSevere Thunderstorm WarningEAXDaviess, Gentry, Harrison, Worth44 min
Apr 25, 4:52 PM CDTRiver Flood WarningEAXBuchanan22 hr
Apr 25, 5:10 PM CDTRiver Flood WarningEAXLinn, Livingston40 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.